James Luedtke

Associate Professor

3236 Mechanical Engineering Building
1513 University Avenue
Madison, WI 53706

Ph: (608) 890-2560
jrluedt1@wisc.edu


Education

  • Ph.D. Industrial and Systems Engineering, Georgia Institute of Technology, 2007.
  • M.S. Operations Research, Georgia Institute of Technology, 2004.
  • B.S. Industrial Engineering, University of Wisconsin-Madison, 2001.

Education

  • Ph.D. Industrial and Systems Engineering, Georgia Institute of Technology, 2007.
  • M.S. Operations Research, Georgia Institute of Technology, 2004.
  • B.S. Industrial Engineering, University of Wisconsin-Madison, 2001.

Research Interests

  • Stochastic optimization, especially optimization with risk constraints
  • Mixed integer optimization, linear and nonlinear
  • Applications of optimization

Awards, Honors and Societies

  • INFORMS Optimization Society Prize for Young Researchers, 2013.
  • INFORMS Junior Faculty Interest Group Best Paper Award Finalst, 2012.
  • NSF CAREER Award, 2010.
  • Societies: Institute for Operations Research and Management Science (INFORMS), Mathematical Optimization Society, Society of Industrial and Applied Mathematics, Stochastic Programming Society (SPS)
  • INFORMS Optimization Society Secretary/Treasurer, 2012-
  • Committee on Stochastic Programming (SPS board), 2013-

Publications

  • M. Kilinc, J.T. Linderoth, J. Luedtke, A. Miller, “Strong branching inequalities for mixed integer nonlinear programs,\" Computational Optimization & Applications, accepted for publication (2014).
  • S. Sridhar, J. Linderoth, and J. Luedtke, \"Models and solution techniques for production planning problems with increasing byproducts\", Journal of Global Optimization, 59:597-631 (2014).
  • M. Hamzeei and J. Luedtke, \"Linearization-based algorithms for mixed-integer nonlinear programs with convex continuous relaxation\", Journal of Global Optimization, 59:343-635 (2014).
  • Y. Song, S. Kucukyavuz, and J. Luedtke, \"Chance-constrained binary packing problems,\" INFORMS Journal on Computing, articles in advance (2014).
  • J. Luedtke, \"A branch-and-cut decomposition algorithm for solving chance-constrained mathematical programs with finite support\", Mathematical Programming, 146:219-244 (2014).
  • B. Armbruster and J. Luedtke, \"Models and formulations for multivariate dominance constrained stochastic programs,\" IIE Transactions, Online First (2014).
  • S. Sridhar, J. Linderoth, and J. Luedtke, \"Locally ideal formulations for piecewise linear functions with indicator variables\", Operations Research Letters, 41:627-632 (2013).
  • Y. Song and J. Luedtke. “Branch-and-cut approaches for chance-constrained formulations of reliable network design problems,” Mathematical Programing Computation 5:397-432 (2013).
  • P. Belotti, C. Kirches, S. Leyffer, J. Linderoth, J. Luedtke, and A. Mahajan, \"Mixed-integer nonlinear optimization,\" Acta Numerica, 22:1-131 (2013).
  • J. Luedtke, M. Namazifar, and J. Linderoth, “Some results on the strength of relaxations of multilinear functions,” Mathematical Programming, 136:325-351 (2012).
  • C. D’Ambrosio, J. Linderoth, and J. Luedtke, “Valid inequalities for the pooling problem with binary variables,” 117-129, Integer Programming and Combinatorial Optimization (IPCO) 2011, New York, NY, (2011).
  • J. Luedtke. \"An Integer Programming and Decomposition Approach to General Chance-Constrained Mathematical Programs,\" The 14th Conference for Integer Programming and Combinatorial Optimization (IPCO 2010), Proceedings. Lecture Notes in Computer Science, 271-284 (2010).
  • I. Gurvich, J. Luedtke, and T. Tezcan. \"Staffing Call Centers With Uncertain Demand Forecasts: A Chance-Constrained Optimization Approach,\" Management Science, 56:1093-1115 (2010).
  • B. Armbruster and J. Luedtke. \"Models and Formulations for Multivariate Dominance Constrained Stochastic Programs,\" Submitted for publication, 2010.
  • J. Luedtke, S. Ahmed and G. Nemhauser. \"An Integer Programming Approach for Linear Programs with Probabilistic Constraints,\" Mathematical Programming, 122, 247-272 (2010).
  • J. Luedtke and G. Nemhauser. \"Strategic Planning with Start-Time Dependent Variable Costs,\"Operations Research, 57, 1250-1261 (2009).
  • J. Luedtke. \"New Formulations for Optimization Under Stochastic Dominance Constraints,\" SIAM Journal on Optimization, 19:1433-1450 (2008).
  • J. Luedtke and S. Ahmed. \"A Sample Approximation Approach for Optimization with Probabilistic Constraints,\" SIAM Journal on Optimization, 19, 674-699 (2008).
  • J. Luedtke, S. Ahmed and G. Nemhauser. \"An Integer Programming Approach for Linear Programs with Probabilistic Constraints,\" The Twelfth Conference for Integer Programming and Combinatorial Optimization (IPCO 2007), Proceedings. Lecture Notes in Computer Science 4513 Spring 2007.
  • J. Luedtke and C.C. White, III. \"The Value of Asset Visibility in the Supply Chain: Single and Dual Source Models,\" 2004 IEEE Conference on Systems, Man and Cybernetics: Proceedings, Vol. 5, 4189-94.

Courses

Fall 2015-2016

  • ISYE 890 - Pre-Dissertator\'s Research
  • ISYE 790 - Master\'s Research and Thesis
  • ISYE 699 - Advanced Independent Study
  • ISYE 990 - Research and Thesis
  • ISYE 890 - Pre-Dissertator\'s Research
  • ISYE 790 - Master\'s Research and Thesis
  • ISYE 699 - Advanced Independent Study

  • Update Profile